MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLINE 6FR TL MI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERLINE 6FR TL MI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number 0730615
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reay0703 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reay0703) have been reported from the same facility.
 
Event or Problem Description
Nurse reported to ms&s, that they typically use the dual powerline and as part of their protocol they administer a drug called prograf (tacrolimus) iv and then draw drug levels over a series of weeks from a different lumen and have not had any issues with ¿skewed values¿.The facility recently tried the triple lumen powerline with two patients and they had extremely elevated drug levels with blood draw through the line even three weeks after the infusion.The nurse stated that in one case the drug level as 30, which is extremely high and when they did a peripheral blood draw it was only 2.The nurse was wondering if the drug is leeching through the polyurethane material due to the wall thickness or alcohol content.It also has castor oil in the drug which could lead to it coating the tubing; however, they are drawing blood from a different lumen not the infusion lumen.Another possibility is that a small fibrin tail or sheath could be directing the drug from one lumen into the other since they are very close together.The facility has not experienced this issue with the dual lumen powerlines.No reported patient harm.This file addresses patient one.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a product deficiency which resulted in inaccurate test results was inconclusive as bard was unable to replicate in situ conditions, verify lab results, or assess potential clinical contributing factors.No potential cause or contributing factor was observed during the investigation.The product returned for evaluation was a 6fr t/l powerline catheter.The sample had been cut just distal to the 20cm depth marking.Blood residue was seen on the cuff and within the distal catheter tip.A suture was tied just proximal of the cuff.Gross visual evaluation was unremarkable.No potential damage, defect, or deformity was observed.No indication of potential chemical degradation was observed.The sample was fully patent to infusion through all three lumens.Upon pressurization of each lumen, in turn, no leakage was observed either internally or externally to the catheter.The complainant had indicated that the alleged problem was not observed on dual lumen catheters so the raw materials of both catheter types were compared.Both dual lumen and triple lumen catheters were found to contain the same raw material and no design or material changes were recorded during the two year review period.The alleged issue could potentially be explained by either inadequate maintenance following drug administration or the presence of a fibrin sheath over the in situ catheter.The product ifu advises to, ¿flush all lumens of the powerline catheter with 10ml of sterile normal saline, using a 10ml or larger syringe.¿.
 
Event or Problem Description

Brand Name
POWERLINE 6FR TL MI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6647581
Report Number3006260740-2017-00803
Device Sequence Number11145487
Product Code LJS
UDI-Device Identifier00801741036637
UDI-Public(01)00801741036637(17)180531(10)REAY0703
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K093927
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number0730615
Device Catalogue Number0730615
Device Lot NumberREAY0703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1